Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking Zicam and Trika for depression. Have hyperacidity

i am 32yr old lady, unmarried, severely suffering from depression from last 3 yrs, currently my dosage are Zicam (only at night) and trika 0.5,g twice a day. relations with my parents and siblings are not at all good , I dont have any boyfriend, or friend, I dont believe in relationships, suicidal thoughts , dont like to talk to people. Along with these medicines ,i joined a self help group where Cognitivie behaviour Therapy--studying. From last 8 months my doctor is keep on changing medicines but none is suiting me as I have hyperacidity problem too. I am jobless.
Asked On : Mon, 17 Dec 2012
Answers:  2 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
I understand what you are going through. If you are takingonly zicam and trika for your depression, then lady I am afraid that you are not on any treatment for your depression. Its good that you are planning for the CBT but you should take proper drugs as well. Considering that you are jobless and surely have financial problems and considering that you dont like suicidal thoughts as you have stated, starting on TCA like amitryptilline will be good option to consider. However if you have suicidal thoughts then its better to take SSRI like fluoxetine or escitalopram. Exercise, good diet and involvement in hobbies will also help you. Try making some friends and try discussing your thoughts with them.
Hope I am able to solve your concerns.
have a nice day.
Answered: Mon, 17 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. The medication you are taking is to only solve your sleeplessness and are not useful to combat depression. We have specific medication called anti-depressants (SSRI/SNRI/TCA) that can tackle depression. However, it is encouraging to note that you are trying cognitive behavioural therapy that has proven benefits in depression. I suggest you have a frank discussion with your psychiatrist regarding the choice of drugs. Hope you found the information useful
Dr Sundar Gnanavel
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor